MAUDE Adverse Event Report: BAXTER HEALTHCARE - DOMINICAN REPUBLIC STOPCOCK AND I.V. SOLUTION ADMINISTRATION SETS; STOPCOCK, I.V. SET

BAXTER HEALTHCARE - DOMINICAN REPUBLIC STOPCOCK AND I.V. SOLUTION ADMINISTRATION SETS; STOPCOCK, I.V. SET
Catalog Number STP5604
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that particulate matter (pm) was observed within the tubing of a large bore stopcock with extension set.The pm was further described was dark colored debris and was discovered while the customer was flushing the tubing prior to patient use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Additional information : the device was received for evaluation.A visual inspection via the naked eye was performed which revealed a dark particle visible in the tubing.Additional spectroscopic inspection was performed which determined an irregularly shaped particle 3.9 mm long (as measured in the longest linear dimension) was seen in the tubing.The color of the polymeric particle ranged from dark brown to amber to clear which indicated some degradation may have occurred.It was located 14.25 inches from the stopcock end of the set.The spectroscopy determined the particle was polyvinyl chloride with bis (2-ethylhexyl) phthalate (dehp) plasticizer.The reported condition was verified.The cause of the condition was due to material used in the manufacturing process.However, there are current prevention measures related to this failure mode such as control agreement for applicable components and interplant quality systems, receiving inspections per local and incoming inspection and training (such as assembly sequence, operator certified and setup/verification as well as detection controls which include in-process inspections, periodic checks [functional test] and 100% visual inspection by manufacturing personnel).A batch review was conducted and there were no deviations found related to this reported condition during the manufacture of this lot.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
STOPCOCK AND I.V. SOLUTION ADMINISTRATION SETS
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
BAXTER HEALTHCARE - DOMINICAN REPUBLIC
haina san cristobal
MDR Report Key8609572
Report Number1416980-2019-02698
Device Sequence Number2169828
Product Code FMG
UDI-Device Identifier00085412476247
UDI-Public(01)00085412476247
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K130245
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberSTP5604
Device Lot NumberDR18L19022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/14/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1